MAUDE Adverse Event Report: ORTHO DEVELOPMENT BALANCED KNEE SYSTEM; KNEE PROSTHESIS

ORTHO DEVELOPMENT BALANCED KNEE SYSTEM; KNEE PROSTHESIS
Model Number 563-1512
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the surgeon performed a revision of a right total knee arthroplasty.On (b)(6) 2018, the patient dislocated the knee and the surgeon performed an open reduction and poly swap from 12mm to 14mm.The surgeon noted that the posterior locking mechanism for the poly insert had been damaged.
 
Additional Manufacturer Narrative
A review of the device history record notes no material nonconformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions nor labeling that may have caused or contributed to this mode of failure.Review of similar complaints found that when an insert appears to be dislodged after a short time in-vivo, it is likely due to installation issues at the time of the index surgery.

Brand Name
BALANCED KNEE SYSTEM
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
MDR Report Key7816293
Report Number1722511-2018-00030
Device Sequence Number11084448
Product Code JWH
UDI-Device Identifier00822409004669
UDI-Public(01)00822409004669(17)190504(10)A175834
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K994370
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2019
Device Model Number563-1512
Device Lot NumberA175834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR